Volume 6, Issue 3
An Efficient Numerical Solution Method for Elliptic Problems in Divergence Form

Ali Abbas

Adv. Appl. Math. Mech., 6 (2014), pp. 327-344.

Published online: 2014-06

Preview Full PDF 2 501
Export citation
  • Abstract

In this paper the problem $-{\rm div}(a(x,y)\nabla u)=f$ with Dirichlet boundary conditions on a square is solved iteratively with high accuracy for $u$ and $\nabla u$ using a new scheme called "hermitian box-scheme". The design of the scheme is based on a "hermitian box", combining the approximation of the gradient by the fourth order hermitian derivative, with a conservative discrete formulation on boxes of length 2h. The iterative technique is based on the repeated solution by a fast direct method of a discrete Poisson equation on a uniform rectangular mesh. The problem is suitably scaled before iteration. The numerical results obtained show the efficiency of the numerical scheme. This work is the extension to strongly elliptic problems of the hermitian box-scheme presented by Abbas and Croisille (J. Sci. Comput., 49 (2011), pp. 239--267).

  • Keywords

Hermitian scheme box-scheme Kronecker product fast solver iterative method Poisson problem

  • AMS Subject Headings

65N35 65N08

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • References
  • Hide All
    View All

@Article{AAMM-6-327, author = {Ali Abbas}, title = {An Efficient Numerical Solution Method for Elliptic Problems in Divergence Form}, journal = {Advances in Applied Mathematics and Mechanics}, year = {2014}, volume = {6}, number = {3}, pages = {327--344}, abstract = {

In this paper the problem $-{\rm div}(a(x,y)\nabla u)=f$ with Dirichlet boundary conditions on a square is solved iteratively with high accuracy for $u$ and $\nabla u$ using a new scheme called "hermitian box-scheme". The design of the scheme is based on a "hermitian box", combining the approximation of the gradient by the fourth order hermitian derivative, with a conservative discrete formulation on boxes of length 2h. The iterative technique is based on the repeated solution by a fast direct method of a discrete Poisson equation on a uniform rectangular mesh. The problem is suitably scaled before iteration. The numerical results obtained show the efficiency of the numerical scheme. This work is the extension to strongly elliptic problems of the hermitian box-scheme presented by Abbas and Croisille (J. Sci. Comput., 49 (2011), pp. 239--267).

}, issn = {2075-1354}, doi = {https://doi.org/10.4208/aamm.2012.m69}, url = {http://global-sci.org/intro/article_detail/aamm/22.html} }
Copy to clipboard
The citation has been copied to your clipboard